Kentucky, 2005Flood in Kentucky, January 10 to 13, 2005
January 10 to 13, 2005 · NWS LMK · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 10, 2:30 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 10, 2:30 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EST MON JAN 10 2005
.SHORT RANGE (TONIGHT THROUGH THURSDAY)...
A STATIONARY FRONT WAS LOCATED ALONG THE OHIO RIVER AT 19Z WITH A 15
DEGREE DIFFERENCE IN READINGS FROM SDF TO IND. WE EXPECT THE FRONT
TO LIFT NORTH OVERNIGHT AS AN AREA OF LOW PRESSURE MOVES ALONG THIS
BOUNDARY. TEMPERATURES SHOULD ACTUALLY RISE A FEW DEGREES BY
DAYBREAK. RAIN WILL OVERSPREAD THE AREA LATE TONIGHT AND TUESDAY
WITH THE BEST CHANCE FOR PRECIPITATION ALONG AND NORTH OF THE OHIO
RIVER.
A MUCH STRONG SYSTEM, CURRENTLY OVER THE WESTERN UNITED STATES, WILL
TACK ACROSS THE NATION WEDNESDAY AND INTO THE MID MISSISSIPPI VALLEY
WEDNESDAY NIGHT. A BRISK SOUTHERLY FLOW WILL DEVELOP AHEAD OF THIS
SYSTEM WITH TEMPERATURES WEDNESDAY WARMING INTO THE MID 60S. HERE IS
WHERE THE OPERATIONAL GFS MODEL BEGINS TO DIFFER WITH OTHER MID
RANGE MODELS. THE GFS LIFTS THIS SYSTEM OUT OF THE OHIO VALLEY
THURSDAY, ALLOWING MUCH COLDER AIR IN. THE OTHER MID RANGE MODELS
HOLD THE UPPER LEVEL TROF OVER THE MID SECTION OF THE NATION,
THEREFORE BRINGING MORE RAIN AND HOLDING WARMER TEMPERATURES IN THE
LOWER OHIO VALLEY LONGER. WE WILL SLOW THE FRONT DOWN SOME BUT STILL
PUSH IT THROUGH DURING THE DAY THURSDAY.
AS FAR AS PRECIPITATION AMOUNTS WILL STILL HOLD ONTO THE 1 TO 3 INCH
TOTALS WITH THE HEAVIEST RAIN EXPECTED LATE WEDNESDAY AND WEDNESDAY
NIGHT NORTH OF THE OHIO RIVER.
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
EXPANSIVE ARCTIC HIGH PRESSURE WILL MOVE SOUTH INTO MONTANA LATE
THURSDAY. SURFACE RIDGING WILL EXTEND SOUTHEAST INTO THE LOWER OHIO
VALLEY DURING THE DAY FRIDAY. AS THE ARCTIC FRONT MOVES TOWARDS THE
ATLANTIC COAST FRIDAY...QUITE COLD AND DRY CANADIAN AIR WILL
OVERSPREAD OUR REGION. EXPECT CLEAR TO PARTLY SKIES FRIDAY AND EARLY
SATURDAY...BEFORE A WEAK DISTURBANCE ASSOCIATED WITH NORTHWEST FLOW
BRINGS A FEW MID LEVEL CLOUDS LATE SATURDAY.
COLD TEMPERATURES WILL CONTINUE THROUGH SUNDAY AS THE ARCTIC HIGH
EARLIER MENTIONED ABOVE MOVES SOUTHEAST THROUGH THE LOWER MISSOURI
VALLEY BY SUNDAY.
CONDITIONS WILL STAY DRY THROUGH THE EARLY PART OF NEXT WEAK AS
NORTHWEST FLOW AND HIGH PRESSURE ACROSS THE SOUTH WILL KEEP ANY
GULF MOISTURE WELL SOUTH.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
&&
JA/JD
Hazardous weather outlook, Jan 10, 3:00 PM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EST MON JAN 10 2005
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111000-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
300 PM EST MON JAN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TONIGHT.
CONTINUED FLOODING IS FORECAST ON THE OHIO AND THE GREEN RIVERS OVER
THE NEXT SEVERAL DAYS. GO TO WEATHER.GOV AND CLICK ON THE RIVERS
TAB FOR MORE INFORMATION OR REFER TO THE LATEST FLOOD WARNINGS OR
STATEMENTS FOR MORE DETAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED.
RAIN IS IN THE FORECAST TUESDAY THROUGH THURSDAY. HEAVIEST RAINFALL
SHOULD OCCUR WEDNESDAY NIGHT AND THURSDAY WITH SHOWERS AHEAD OF A
FRONT. TOTAL RAINFALL FROM TUESDAY THROUGH THURSDAY SHOULD BE IN THE
1 TO 3 INCH RANGE WHICH COULD PROLONG ANY FLOODING ON THE OHIO AND
ITS TRIBUTARIES AND BRING OTHER RIVERS TO BANKFULL OR FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Trimble
- When
- January 10, 7:00 PM EST to January 13, 1:00 PM EST
- Where
- Trimble forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.613, -85.338 (the zone’s center; the record gives no point)
The Ohio River at Clifty Creek, Indiana crested at 452.0 feet around 700 PM EST on January 11. Flood stage at Clifty Creek is 451 feet. Minor flooding occurs at this level. Lower parts of Milton, Kentucky flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, January 10, 20051 death · $10,000 · 1 event
- Flood in California, January 10, 20051 injured · $100,000 · 1 event
- Flash Flood in California, January 10, 2005$50,000 · 1 event
- Winter Weather in Kansas, January 10, 20053 injured · $15,000 · 1 event
- Debris Flow in California, January 10, 2005$25,000 · 1 event
- Debris Flow in California, January 10, 2005$20,000 · 1 event
- Dense Fog in Missouri, January 10, 20054 events
- Storm Surge in New Jersey, January 10, 20054 events
- Flash Flood in California, January 10, 2005$5,000 · 1 event
- High Wind in Alaska, January 10 to 13, 200550 kt wind · 1 event
- Storm Surge in New Jersey, January 10, 20051 event
- Tornado in California, January 10, 2005F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433496.